Acquired Pelger-Huët anomaly in association with concomitant tacrolimus and mycophenolate mofetil in a liver transplant patient: a case report and review of the literature.

Published

Journal Article

Pelger-Huët anomaly is a congenital or acquired abnormality of neutrophil nuclear segmentation. The acquired form may be a result of a clonal myeloid malignancy, such as myelodysplastic syndrome, or may be a secondary nonclonal change related to a variety of underlying causes, including infections and medications. We report a case of a 56-year-old man who developed acquired Pelger-Huët anomaly following liver transplantation while on the immunosuppressive agents tacrolimus and mycophenolate mofetil. These medications have been reported in association with this abnormality, but usually as a single agent or in combination with other drugs. In our case, the Pelger-Huët anomaly may be the result of the combination of these 2 drugs or mycophenolate alone with subsequent desensitization because resolution of the abnormality occurred after a reduction in mycophenolate mofetil dose, and the abnormality did not recur when mycophenolate mofetil was increased to a dose previously associated with Pelger-Huët anomaly during the time that tacrolimus was discontinued.

Full Text

Duke Authors

Cited Authors

  • Etzell, JE; Wang, E

Published Date

  • January 2006

Published In

Volume / Issue

  • 130 / 1

Start / End Page

  • 93 - 96

PubMed ID

  • 16390246

Pubmed Central ID

  • 16390246

Electronic International Standard Serial Number (EISSN)

  • 1543-2165

Digital Object Identifier (DOI)

  • 10.1043/1543-2165(2006)130[93:APAIAW]2.0.CO;2

Language

  • eng

Conference Location

  • United States